I want to know is hydroxyzine addictive? I think my boyfriend has developed a dependence on it. He takes 25 mg 3 times a day. He acts like he is mad at me all the time and shouts at my kids. I have no where to go even if I wanted to. I am worried about him. I really do love him and I want to help him. The doctor prscribed this med because he has severe psoriasis. Any help I could get would be appreciated.
It may be similar to tramadol they say its not addictive yet it is I would google it and see what others have to say .I find others experiences so much more helpful the insert information
Even though it is an effective sedative, hypnotic, and tranquiliser, it shares almost none of the abuse, dependence, addiction, and toxicity potential of other drugs used for the same range of therapeutic reasons.
In January, I was given hydroxyzine for hives. Normal dosing was 25mg 4 times a day. Hydroxyzine is an antihistamine, anxiolytic, sedative, and antiemetic. I can't find any supporting information anywhere saying that it is addicting. I experienced no w/ds of any kind when I finished my prescription. How long has your bf been taking it? Did he just start? Is he taking any other meds with it? (Opiates and alcohol will drastically increase the effect of the drug.) His body will need a few days to adjust to the dosing. The first few days it made me sleepy and dopey and weird. A few days later I felt normal. Hope this helps.
i started taking visteral a couple of weeks ago and just like i do with any other pill...im abusing it. i take a handful at a time, but the thing is, i can't even tell that i've taken anything...yet i already no i'm going to freak when they run out? oh and i got it prescribed for anxiety...
I actually looked this up for myself about this medication cause I had really crazy side affects from it. Everyone acts differently to medication. Some may or may not show any signs of the side affects. When I took these it seemed like it would be addictive in a way. Maybe not like how other type of meds are addictive like Percocet or Valium, etc but maybe addictive like weed is to some people. And yes I believe smoking weed all the time is an addiction. People argue about that one if it really is or isn't. Anyways thanks everyone else for your input in what you think!
I recently was put on Hydroxyzine for anxiety, and this is the first meds I've taken for it. I also take medication for depression (currently Sertraline, generic of Zoloft) AND I'm a recovering alcoholic and drug addict. These pills, for me, definitely had an effect on me. I felt light headed and had a hard time staying focused. And being an addict, I found myself wanting more, so I stopped. Everyone reacts differently to medication, and I sincerely think this stuff is addictive and habit forming (and addicts will take just about anything to make themselves feel different, in excess anyways!)
This is an old thread, but hopefully this will help someone. I'm NOT a doctor, but I am sharing my experience.
Hello I started taking Hydroxyzine about a month ago. I just wanted to share my experience with it. Last night I fell asleep and missed my nightly Hydroxyzine which is 1-2 of 25mg each every 8 hours. It is true that everyone reacts different to meds, but I woke up this morning feeling like **** very achy and VERY, and I say again VERY shaky. I just took my morning dose of 2 which is a total of 50mg. Guess what, it is 35 min later and I am feeling MUCH better. Is this med addictive? For me, I would say most definitely. I take for anxiety and insomnia. Just wanted to share.
I'm also experience some symptoms every time I miss a dose I thought it was only me...I'm jittery nauseous and my anxiety is at an all time high can someone please tell me how they got off ..how long did the symptoms last..I'm currently tapering down ...this pill is almost like a Benzo coming off of it...to top it off I was only taking it every other day...lowest dose 25mg and I'm having a very hard time..
I just had taken a hydroxyzine, 25 mg to relax my mind.
I went to a outpatient clinic for addiction to Valium and morphine.
After being off of those two addicting meds, life is so much more challenging.
I now have fears of crowds, flying , and socializing.
Any comments on what to take to be not so up tight, and able to relax?
I take Effector 100mg, Limictal 100mg at night, and Mirtazapine 25mg at night to help sleep.
Will ask Dr about Buspar to help me chill during the day, and to help with my new phobias.
I used to take it and I did not get addicted to it,, it is made for rashes that appear from anxiety and stress,, it calms you down and let such stress rashes disappear,, maybe he likes it since it gives you a good sleep and let you relax like some other allergy medicines but it is not considered an anxiety medicine.
I am a nurse, and it most definitely is used for treating anxiety, as it also produces antianxiety effects when taken. You are correct in that it is used to treat allergies and rashes, but it is also listed among antianxiety medications if you look it up. It's chemical properties are similar to diphenhydramine (Benadryl), but it varies slightly which is why it's frequently used to treat anxiety. It is often used as a substitute for Ativan, valium, Xanax, etc., since it is considered non-addictive. Physicians always try to use non-addictive medications like this to manage anxiety first. It is not recommended to start benzos before trying other non-addictive medications first. It may also be used to control withdrawal symptoms from alcohol and benzos.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.